Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 14, 2021, 4:23 PM CDT for Walton County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 4:23 PM CDT (21:23 UTC)
- Expired
- Aug 14, 2021, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 55
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 27 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:42 PM CDT | TSTM WND DMG | 5 W Vicksburg, FL | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WWUS82 KTAE 142123
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Sat Aug 14 2021
FLZ007-008-010-012-108-112-142215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
523 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 615 PM EDT/515 PM
CDT/...
At 523 PM EDT/423 PM CDT/, Doppler radar was tracking a strong
thunderstorm near De Funiak Springs, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Liberty, Live Oak, Freeport, Ebro, Oakwood Hills, Cluster
Springs, Villa Tasso, Blue Mountain Beach, Seaside, Rock Hill,
Millers Ferry, Pleasant Ridge, Knox Hill, New Harmony, Piney Grove
and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3042 8627
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3086 8639 3089 8621
3075 8604 3071 8604 3070 8598 3041 8562
3018 8598 3031 8639 3040 8640
TIME...MOT...LOC 2123Z 044DEG 14KT 3067 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:11 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 14, 2:11 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 311 PM EDT Sat Aug 14 2021 ...TROPICAL IMPACTS POSSIBLE LATE SUNDAY INTO MONDAY... .NEAR TERM [Through Sunday]... A weakness in the upper ridge exists down through the southeast US with high centers on either side. Plenty of moisture is in place and will continue in the near term and beyond. Scattered showers and storms developed quickly today with more expected to develop through the evening hours. Some heavy rainfall potential exists as well as strong wind gusts with DCAPE values above 1000 J/kg mainly north of the Florida state line. Motions are from the northeast to southwest around 15-20 mph with training lines setting up through our Alabama and Georgia counties. Expect convection to linger into the overnight hours over land as well as a transition to the Gulf waters. .SHORT TERM [Sunday Night Through Monday Night]... The Remnants of Fred are expected to restrengthen to a tropical depression or a tropical storm on Sunday. The track of the system has shifted westward toward Mobile, AL. As our CWA will be on the eastern side of the storm, we still expect heavy rainfall as the system approaches and moves inland. Most of our CWA is in a Marginal risk for excessive rainfall, and a Slight risk for the coastal regions around Apalachicola on Sunday, and the majority of our CWA in a Slight risk for Monday. Widespread 3-6 inches are possible in the FL Panhandle along our coastal regions west of the Apalachicola river. Isolated 8 inches are possible. There is also a threat for isolated tornadoes for Sunday into Monday. PoPs chances are 70-90 percent for Monday afternoon. Temperatures for this term will be below average in the mid 80s due to the extended cloud cover as well as the rain. Low temperatures will be in the mid 70s. Regardless of the category of Fred, continue to check for updates as heavy rainfall and possible tornadoes are expected for Sunday through Monday night as the Storm Prediction Center has put us in a Marginal Risk for tornadoes. .LONG TERM [Tuesday Through Saturday]... Fred will have weakened once again as it passed to our west through Central Alabama on Monday and continue to head north. What will follow will be southerly winds at the surface and an upper level high. Forecast PWAT values above 2" which will keep us in a wet pattern with about 80 percent PoPs for Tuesday & Wednesday. 60-70% PoPs for the afternoon and evening for the rest of the week as the upper level high looks like it will hold. Temperatures will be more seasonal in the upper 80s warming to the mid 90s with Lows in the mid 70s. There is another tropical system (Tropical Storm Grace) that is forecast to approach the Southeast U.S. at the end of the long term. The track and impacts of this storm remain uncertain at this time but we will continue to monitor as the storm approaches the U.S. coast. && .AVIATION... [Through 18Z Sunday] Afternoon showers and storms are beginning to develop and expect scattered coverage through the area with the Gulf and Atlantic seabreezes coming active and airmass storms through the rest of the afternoon and evening hours. Have VCTS at all TAF sites this afternoon and evening, perhaps beginning to wind down in the late evening hours. Winds will be light and southeasterly and VFR outside of convection. && .MARINE... Favorable boating conditions outside of thunderstorms continue through the day today, before cautionary winds and seas develop across the waters tonight. As this occurs, the Remnants of Fred will likely emerge into the Eastern Gulf of Mexico from the Florida Straits, and is forecast to strengthen into a Tropical Storm again on Sunday. Tropical storm conditions are possible on Sunday night through Monday evening. There will be a slow improvement in conditions heading towards mid-week. && .FIRE WEATHER... Outside of the possibility of low dispersions on Monday in the Florida Panhandle, fire weather concerns remain low. Easterly winds will increase through the day on Sunday and into Monday across the area, particularly closer to the coast. Increased rain chances associated with Fred will keep fire weather concerns low for the next several days. && .HYDROLOGY... Flood Warnings continue for the following rivers: Steinhatchee (US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares watching over the next couple days as forecasts show borderline minor flood stage by Tuesday morning. Additional rises are possible from tropical rains. The main hydro concerns through the weekend into early next week are from Fred. Estimates are widespread 3-6" (up to 8" possible) along the mainly along the coastal areas of the Florida Panhandle and Big Bend from Sunday through Tuesday night. These values are track dependent and subject to change. The heaviest rain is likely to be along and east of Fred's path. The southeast Big Bend is particularly vulnerable, with the region still reeling from recent flooding, although the highest amounts will likely be near and west Apalachicola based on the latest track. A wet pattern appears to stay in place after Fred's departure, with above-average rain chances through the work week. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 89 74 83 75 / 40 70 60 80 70 Panama City 75 89 75 82 77 / 50 70 70 90 80 Dothan 73 89 73 82 73 / 30 70 30 70 60 Albany 75 90 73 83 74 / 20 60 30 70 50 Valdosta 73 88 74 83 74 / 30 60 30 80 40 Cross City 74 87 75 83 75 / 50 60 50 80 50 Apalachicola 76 87 77 81 79 / 70 70 80 90 80 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Montgomery LONG TERM...Montgomery AVIATION...Scholl MARINE...Montgomery FIRE WEATHER...Young HYDROLOGY...Montgomery
In the hours before
Special weather statement, Aug 14, 3:24 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 PM EDT Sat Aug 14 2021
FLZ015-026-027-115-127-142100-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
424 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Wakulla, southeastern Liberty and north central Franklin Counties
through 500 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Crawfordville, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Sopchoppy, Poplar Camp, Morgan Place, Buckhorn, Mcintyre,
Yent Place, Lanark Village, Sanborn and Curtis Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3019 8461 3006 8441 2981 8466 3001 8484
TIME...MOT...LOC 2024Z 046DEG 7KT 3011 8459
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial weather statement, Aug 14, 3:48 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Sat Aug 14 2021
FLZ013-014-026-142115-
Liberty FL-Calhoun FL-Inland Gulf FL-
448 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of north central Gulf,
southeastern Calhoun Counties in the Panhandle of Florida and
southwestern Liberty Counties in Big Bend of Florida through 515 PM
EDT/415 PM CDT/...
At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles east of Stonemill Creek, or 16 miles southeast
of Blountstown, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Orange, Clarksville, Abe Springs, Sharpstown, Vilas,
Jensen Place, Central City, Red Hill, Marysville, Scotts Ferry,
Estiffanulga, Kern, Wilma, Frink, Kinard, Lewis, Woods, Nixon Garden
and Hugh Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8481 3006 8487 3020 8531 3046 8519
TIME...MOT...LOC 2048Z 117DEG 19KT 3022 8494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial weather statement, Aug 14, 3:55 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM EDT Sat Aug 14 2021
GAZ122>127-144-142130-
Worth GA-Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Calhoun GA-
455 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northwestern
Dougherty, southeastern Randolph, Lee, north central Baker, eastern
Calhoun, southern Terrell Counties in southwestern Georgia and
northwestern Worth Counties in south central Georgia through 530 PM
EDT...
At 455 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Arabi to near Leary. Movement
was north at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dawson, Leesburg, Albany, Leary, Turner City, Smithville, Walker,
Warwick, Sasser, Chokee, Stocks, Forrester, Lockett Crossing, South
Albany, Palmyra, Holt, Clarks Mill, Dawson Municipal A/P, Neyami and
Chickasawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3191 8392 3190 8393 3186 8393 3186 8394
3185 8394 3184 8386 3182 8385 3183 8384
3181 8383 3180 8380 3177 8380 3138 8447
3167 8462 3192 8420
TIME...MOT...LOC 2055Z 185DEG 7KT 3181 8388 3150 8443
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
02-MONTGOMERYSpecial weather statement, Aug 14, 3:58 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 PM EDT Sat Aug 14 2021
FLZ015-026-115-142145-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
458 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of east central Gulf,
south central Liberty and northwestern Franklin Counties through 545
PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Carrabelle, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Franklin, Buck Siding, Morgan Place, High Bluff, Yent
Place, Creels, Green Point, Owens Bridge, Fort Gadsden and Hays
Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2993 8504 2993 8503 2994 8503 3012 8476
2995 8459 2973 8483
TIME...MOT...LOC 2058Z 047DEG 16KT 2999 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
55-SCHOLLSpecial weather statement, Aug 14, 4:01 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Sat Aug 14 2021
FLZ008-010-012-108-112-142130-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
501 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Bay,
southeastern Walton and southwestern Washington Counties through 530
PM EDT/430 PM CDT/...
At 500 PM EDT/400 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southwest of Vernon, moving west at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Ebro, Bruce, Red Head, Holmes Valley, Millers Ferry, Pine
Log, Seminole Hills, Laird and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3053 8609 3061 8571 3041 8563 3029 8599
3031 8600 3039 8603 3039 8604 3040 8604
TIME...MOT...LOC 2100Z 073DEG 19KT 3051 8578
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Aug 14, 4:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Sat Aug 14 2021
FLZ007-008-010-012-108-112-142215-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
North Walton FL-Washington FL-
523 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Bay,
Walton and southwestern Washington Counties through 615 PM EDT/515 PM
CDT/...
At 523 PM EDT/423 PM CDT/, Doppler radar was tracking a strong
thunderstorm near De Funiak Springs, moving southwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Liberty, Live Oak, Freeport, Ebro, Oakwood Hills, Cluster
Springs, Villa Tasso, Blue Mountain Beach, Seaside, Rock Hill,
Millers Ferry, Pleasant Ridge, Knox Hill, New Harmony, Piney Grove
and Four Mile Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3042 8627
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3046 8639 3086 8639 3089 8621
3075 8604 3071 8604 3070 8598 3041 8562
3018 8598 3031 8639 3040 8640
TIME...MOT...LOC 2123Z 044DEG 14KT 3067 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:17 PM CDT | Special Weather Statement | TAE | Wakulla | 28 min |
| Aug 13, 9:15 PM CDT | Special Marine Warning | TAE | 92 min | |
| Aug 14, 2:23 PM CDT | Special Weather Statement | TAE | Gulf | 37 min |
| Aug 14, 2:32 PM CDT | Special Weather Statement | TAE | Wakulla | 43 min |
| Aug 14, 2:53 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 30 min |
| Aug 14, 2:59 PM CDT | Special Weather Statement | TAE | Gulf | 46 min |
| Aug 14, 3:12 PM CDT | Special Weather Statement | TAE | Liberty | 33 min |
| Aug 14, 3:24 PM CDT | Special Weather Statement | TAE | Wakulla | 36 min |
| Aug 14, 3:48 PM CDT | Special Weather Statement | TAE | Calhoun, Liberty | 27 min |
| Aug 14, 3:58 PM CDT | Special Weather Statement | TAE | Franklin | 47 min |
| Aug 14, 4:01 PM CDT | Special Weather Statement | TAE | Washington | 29 min |
| Aug 14, 4:20 PM CDT | Small Craft Advisory | TAE | 12 hr | |
| Aug 14, 4:25 PM CDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Aug 14, 4:40 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 35 min |
| Aug 14, 4:44 PM CDT | Special Marine Warning | TAE | 61 min | |
| Aug 14, 5:14 PM CDT | Special Weather Statement | TAE | Walton | 31 min |
| Aug 14, 5:42 PM CDT | Special Marine Warning | TAE | 33 min | |
| Aug 14, 5:55 PM CDT | Special Weather Statement | TAE | Wakulla | 35 min |
| Aug 14, 6:09 PM CDT | Special Marine Warning | TAE | 66 min | |
| Aug 14, 6:23 PM CDT | Special Weather Statement | TAE | Wakulla | 37 min |
| Aug 14, 1:52 PM CDT | Special Weather Statement | TAE | Quitman | 38 min |
| Aug 14, 1:56 PM CDT | Special Weather Statement | TAE | Calhoun | 34 min |
| Aug 14, 2:40 PM CDT | Special Weather Statement | TAE | Quitman | 35 min |
| Aug 14, 3:20 PM CDT | Special Weather Statement | TAE | Lee | 40 min |
| Aug 14, 3:55 PM CDT | Special Weather Statement | TAE | Dougherty, Lee, Terrell | 35 min |
| Aug 14, 4:32 PM CDT | Special Weather Statement | TAE | Dougherty, Mitchell | 28 min |
| Aug 14, 4:54 PM CDT | Special Weather Statement | TAE | Miller | 36 min |
| Aug 14, 1:47 PM CDT | Special Weather Statement | TAE | Henry | 43 min |
| Aug 14, 2:14 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 11 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.